MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305194
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material #305194 , batch #4178896.Verbatim: we have some physicians stating that some of the syringes we have been ordering (b-d305194z) are malfunctioning.The lot number on the current box they are using is lot# 4178896.Apparently, this is not the first time this has happened.Customer response received on 31-jan-2025.1.Could you please provide a further description of the issue "syringe malfunctioning"? when giving the injection the physicians state that they are not able to push all of the liquid through the needle.Usually about.5ml is left in the syringe and not able to be given to the patient.In some cases nothing can be pushed at all.2.Can you please provide the total number of occurrences? approx.10-15.3.Can you please provide an exact date of event in mm-dd-yyyy format? this has occurred over the course of the past year.2 instances in the past month.I do not have an exact date.1.Did the reported issue have any impact on the patient? yes, in a few instances the needle had to be withdrawn and changed so the patient was stuck twice.In the other instances they are not receiving the full injection amount.2.Could you please provide the dates of the events? i do not have specific dates.3.Can you please provide the lot number of the product associated with reported issue? most recent lot# is 4178896.Other boxes have been an issue but i do not have those lot numbers.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation: it was reported the customer was not able to push all of the liquid through the needle.To aid in the investigation, ninety-nine samples in sealed packaging blisters were received for evaluation by our quality team.Fifty samples were randomly selected for investigation.A visual inspection was performed, and no defects or imperfections were observed.Each sample was then assembled to a syringe with saline solution; the solution expelled with a normal flow.A device history record review was completed for provided material number 305194, lot 4178896.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 23X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21312430
Report Number1911916-2025-00084
Device Sequence Number12973985
Product Code FMI
UDI-Device Identifier30382903051947
UDI-Public(01)30382903051947
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305194
Device Lot Number4178896
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown